Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 7, 2005, 6:37 PM MST for Yuma County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 6:37 PM MST (01:37 UTC)
- Expired
- Aug 7, 2005, 7:30 PM MST
- In force
- 53 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 95 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 080140 SVRPSR AZC027-080230- /O.NEW.KPSR.SV.W.0094.050808T0137Z-050808T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 637 PM MST SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN YUMA COUNTY IN SOUTHWEST ARIZONA * UNTIL 730 PM MST * AT 634 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 31 MILES SOUTH OF MOHAWK TO 14 MILES NORTH OF PALOMA...OR ALONG A LINE EXTENDING FROM 51 MILES SOUTHEAST OF FORTUNA FOOTHILLS TO 46 MILES SOUTHWEST OF TONOPAH...AND MOVING WEST AT 15 MPH. GUSTY WINDS TO 60 MPH ARE POSSIBLE...ALONG WITH AREAS OF DENSE BLOWING DUST WITH VISIBILITES BELOW ONE QUARTER MILE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYSON...WELLTON...TACNA...DATELAND...AND INTERSTATE 8. LAT...LON 3207 11335 3336 11335 3337 11397 3237 11427 $$ CJB
1 follow-up statement
000 WWUS55 KPSR 080206 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 704 PM MST SUN AUG 7 2005 AZC027-080230- /O.CON.KPSR.SV.W.0094.000000T0000Z-050808T0230Z/ YUMA AZ- 704 PM MST SUN AUG 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MST FOR EASTERN YUMA COUNTY... AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 31 MILES SOUTH OF MOHAWK TO 10 MILES NORTHWEST OF HYDER...OR ALONG A LINE EXTENDING FROM 47 MILES SOUTHEAST OF FORTUNA FOOTHILLS TO 42 MILES SOUTHWEST OF TONOPAH. THESE STORMS WERE MOVING TO THE SOUTHWEST AT 15 MPH. DENSE BLOWING DUST WITH VISIBILITIES TO NEAR ZERO MILES IS POSSIBLE WITH THESE STORMS...ESPECIALLY ALONG INTERSTATE 8 NEAR TACNA AND WELLTON. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYSON...ROLL...WELLTON...TACNA...PALM CANYON AND INTERSTATE 8. LAT...LON 3207 11335 3336 11335 3337 11397 3237 11427 $$ CJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 2:35 PM MST, 4 hours 2 minutes before
AZZ020>028-CAZ030>033-080600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST SUN AUG 7 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MOIST...MONSOONAL AIR WILL REMAIN IN PLACE ACROSS ARIZONA AND SOUTHEAST CALIFORNIA THROUGHOUT THIS NEW WEEK. WEAK WEATHER SYSTEMS ACTING UPON THIS MOISTURE WILL GIVE RISE TO DAILY CHANCES OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAIN. TEMPERATURES WILL SHOW VERY LITTLE DAY-TO-DAY CHANGE...WITH PERHAPS SOME SLIGHT WARMING BY NEXT WEEKEND. && .DISCUSSION... VERY NICE CROP OF SLOW-MOVING THUNDERSTORMS HAVE DEVELOPED ACROSS THE PHX CWA...MOSTLY CONCENTRATED OVER JOSHUA TREE NP...AS WELL AS NORTHEAST AND SOUTHEAST OF THE GREATER PHX AREA. THIS CONFIGURATION OF AFTERNOON CONVECTION IS FAVORABLE FOR STORM MERGERS/INTERACTIONS FOR THE SCNTRL AZ DESERTS. AND...WITH WEAK STEERING FLOWS...VERY HEAVY RAINFALL IS LIKELY TO RESULT. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR SCNTRL AND SW AZ E OF LOWER CO RIVER. MAY NEED A FFW W OF RIVER AS WELL...BUT BELIEVE BEST AREA WITH HIGHEST FF POTENTIAL IS OVER AZ. AFTER TONIGHT...AMS FORECAST BY MODELS TO REMAIN VERY MOIST AND UNSTABLE...WITH PERHAPS A WEAK IMPULSE OR TWO AVAILABLE TO GIVE STORMS A BOOST. NOTHING IMPRESSIVE UPCOMING REGARDING INCREASING WIND SHEAR POTENTIAL...THEREFORE FF THREATS WILL STAY GREATER THAN SVR. POPS WILL BE LEFT IN A LOW TO MEDIUM GRADE MODE FOR MOST OF THIS WEEK. TOWARDS THE WEEKEND...BOTH GFS AND EUROPEAN MODELS ARE STRONGLY SUGGESTING WE MAY SEE THE MONSOON MOISTURE BOUNDARY FINALLY SHOVED EWD TOWARDS THE NM BORDER AS A RATHER STRONG TROUGH AND W/SWLY FLOW IS FORECAST. NOT READY TO JUMP ON THIS TREND FULL BORE AS IT IS SEVERAL DAYS AWAY. HOWEVER...WILL TWEEK DAILY POPS DOWNWARD A BIT OUT IN FAR WRN CWA AS A POTENTIAL LEAD-IN. THIS AGREES WELL WITH WHAT VEF AND SGX ARE THINKING. WE SHALL SEE. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS ADEQUATELY DEPICT EXPECTED WEATHER... SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL 11 PM SUNDAY FOR AZZ021>024-AZZ026>028. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Aug 7, 6:49 AM MST, 11 hours 48 minutes before
ZCZC PHXHWOPSR ALL TTAA00 KPSR DDHHMM CORRECTED HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 649 AM MST SUN AUG 7 2005 AZZ020>023-025>028-CAZ031>033-080700- GREATER PHOENIX AREA-IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 649 AM MST (649 AM PDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH-CENTRAL AND SOUTHWEST ARIZONA DESERTS AND FAR SOUTHEAST CALIFORNIA LOWER DESERTS. .DAY ONE...TODAY SUFFICIENT MOISTURE IS IN PLACE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER DESERTS THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLASH FLOODING. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND SMALL HAIL. LOWER DESERT LOCATIONS MOST APT TO HAVE STORM ACTIVITY INCLUDE NORTHWEST PINAL COUNTY AND LA PAZ COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. AZZ024-CAZ030-080700- JOSHUA TREE NATIONAL PARK/JTNP/- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 649 AM MST (649 AM PDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA AND FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. AJ
In the hours before
Special weather statement, Aug 7, 1:55 PM MST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 155 PM MST SUN AUG 7 2005 AZZ021>024-026>028-080000- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 155 PM MST SUN AUG 7 2005 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER ARIZONA... ...FLASH FLOOD WATCH UNTIL 1100 PM... AT 153 PM...RADAR INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAIN...RAPIDLY DEVELOPING IN SOUTHEAST ARIZONA AND ALONG THE MOGOLLON RIM. THESE STORMS ARE EXPECTED TO AFFECT CENTRAL AND SOUTHWEST ARIZONA...INCLUDING THE PHOENIX METRO AREA...THIS AFTERNOON AND EVENING. THE STORMS WILL BE MOVING SLOWLY...AND WILL LIKELY PRODUCE VERY HEAVY RAIN. FLOODING OF STREETS...UNDERPASSES...AND NORMALLY DRY CREEKS AND WASHES WILL BE POSSIBLE. THE STORMS MAY ALSO PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL. IN ADDITION...STORMS COULD BE PRECEDED BY DENSE FLOODING DUST... AND MOTORISTS IN CENTRAL AND SOUTHWEST ARIZONA...ESPECIALLY ON INTERSTATES 8 AND 10 SHOULD BE ALERT FOR RAPID CHANGES IN VISIBILITY. WEATHER INFORMATION IS AVAILABLE ON WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED WEATHER INFORMATION IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:45 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 60 min |
| Aug 7, 6:48 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 57 min |
| Aug 7, 8:13 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 49 min |
| Aug 7, 8:46 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 59 min |
| Aug 7, 8:46 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 59 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.